Alert archive / Nevada / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS Elko, NV
NWS Elko, NV issued this flash flood watch at Sep 10, 2012, 2:00 AM PDT for 4 counties in Nevada. It took effect at Sep 10, 2012, 12:00 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 2:00 AM PDT (09:00 UTC)
- In effect from
- Sep 10, 2012, 12:00 PM PDT
- Expired
- Sep 11, 2012, 5:46 PM PDT
- In force
- 30 hr
- Issued by
- NWS Elko, NV
- Flood severity
- None
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518 WGUS65 KLKN 100900 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT MON SEP 10 2012 ...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED TODAY AND TUESDAY... .MONSOON MOISTURE WILL COMBINE WITH SEVERAL DISTURBANCES TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS CENTRAL NEVADA TODAY AND TUESDAY. THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE AFTERNOON AND EVENING HOURS...WHEN LOCALLY VERY HEAVY RAINFALL IS EXPECTED. REPEATED RAINFALL MAY OCCUR OVER SATURATED GROUND TODAY...WHILE SLOW-MOVING THUNDERSTORMS ARE EXPECTED ON TUESDAY. NVZ035-040-041-110000- /O.NEW.KLKN.FF.A.0005.120910T1900Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 200 AM PDT MON SEP 10 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA... NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * FROM NOON PDT TODAY THROUGH TUESDAY EVENING * MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY SOME OVERNIGHT...BUT ADDITIONAL RAINFALL IS EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE TUESDAY MORNING AND CONTINUE INTO TUESDAY EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM THE STRONGEST STORMS. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
5 follow-up statements
996 WGUS65 KLKN 102202 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT MON SEP 10 2012 ...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED THROUGH TUESDAY... .MONSOON MOISTURE WILL PRODUCE NUMEROUS THUNDERSTORMS ACROSS CENTRAL NEVADA THROUGH TUESDAY. THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS EXPECTED WITH SOME OF THESE STORMS. NVZ035-040-041-111100- /O.CON.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 302 PM PDT MON SEP 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * THROUGH TUESDAY EVENING * MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY SOME OVERNIGHT...BUT ADDITIONAL RAINFALL IS EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE TUESDAY MORNING AND CONTINUE INTO TUESDAY EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM THE STRONGEST STORMS. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 91
930 WGUS65 KLKN 110441 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 941 PM PDT MON SEP 10 2012 ...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED THROUGH TUESDAY... .A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL COMBINE WITH MONSOON MOISTURE AND INSTABILITY TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS CENTRAL NEVADA THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE. NVZ037-111200- /O.EXA.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY 941 PM PDT MON SEP 10 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREA...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. * THROUGH TUESDAY EVENING * A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL INTERACT WITH MONSOON MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH TUESDAY EVENING. LOCALLY HEAVY RAINFALL IS EXPECTED...WITH THE STRONGEST STORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SATURATED SOILS FROM PRIOR THUNDERSTORMS WILL ONLY EXACERBATE THE FLOODING POTENTIAL THROUGH TUESDAY EVENING. WIDESPREAD COVERAGE OF SLOW-MOVING THUNDERSTORMS WILL ALSO ADD TO THE FLOODING THREAT ON TUESDAY. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NVZ035-040-041-111200- /O.CON.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 941 PM PDT MON SEP 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * THROUGH TUESDAY EVENING * A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL INTERACT WITH MONSOON MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH TUESDAY EVENING. LOCALLY HEAVY RAINFALL IS EXPECTED...WITH THE STRONGEST STORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SATURATED SOILS FROM PRIOR THUNDERSTORMS WILL ONLY EXACERBATE THE FLOODING POTENTIAL THROUGH TUESDAY EVENING. WIDESPREAD COVERAGE OF SLOW-MOVING THUNDERSTORMS WILL ALSO ADD TO THE FLOODING THREAT ON TUESDAY. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
837 WGUS65 KLKN 110910 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 210 AM PDT TUE SEP 11 2012 ...THUNDERSTORMS WITH HEAVY RAINFALL THROUGH THIS EVENING... .A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL COMBINE WITH MONSOON MOISTURE AND INSTABILITY TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NEVADA THROUGH THIS EVENING. LOCALLY HEAVY RAIN AND LOCALIZED FLOODING ARE LIKELY. NVZ035-037-040-041-120000- /O.CON.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 210 AM PDT TUE SEP 11 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTH CENTRAL NEVADA... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * THROUGH THIS EVENING * A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL INTERACT WITH MONSOON MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS EXPECTED...WITH THE STRONGEST STORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SATURATED SOILS FROM PRIOR THUNDERSTORMS WILL ONLY EXACERBATE THE FLOODING POTENTIAL. WIDESPREAD COVERAGE OF SLOW-MOVING THUNDERSTORMS WILL ALSO ADD TO THE FLOODING THREAT THIS AFTERNOON AND EVENING. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES...AND SATURATED SOILS FROM RECENT RAINS...WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
637 WGUS65 KLKN 112111 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT TUE SEP 11 2012 .NVZ035-037-040-041-120300- /O.CON.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 117 PM PDT TUE SEP 11 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTH CENTRAL NEVADA... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * UNTIL 8 PM PDT THIS EVENING * A STORM SYSTEM MOVING THROUGH SOUTHERN NEVADA IS INTERACTING WITH MONSOON MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS EXPECTED...WITH THE STRONGEST STORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SATURATED SOILS FROM PRIOR THUNDERSTORMS WILL ONLY EXACERBATE THE FLOODING POTENTIAL. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES...AND SATURATED SOILS FROM RECENT RAINS...WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RLC
605 WGUS65 KLKN 120046 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 546 PM PDT TUE SEP 11 2012 NVZ035-037-040-041-120200- /O.CAN.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 546 PM PDT TUE SEP 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA HAS BEEN CANCELLED. THE FLASH FLOOD HAS BEEN CANCELLED AS SHOWERS AND THUNDERSTORMS ARE WEAKENING AND THE THREAT FOR FLASH FLOODING HAS DIMINISHED. EXPECT A FEW THUNDERSTORMS TO PERSIST DURING THE EARLY EVENING HOURS...BUT THE THREAT FOR FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 2:00 AM PDT, 0 minutes earlier.
Area forecast discussion, Sep 10, 2:00 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT MON SEP 10 2012 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO CENTRAL NEVADA THROUGH TUESDAY WHILE DRY WEATHER WILL PREVAIL ACROSS NORTHERN NEVADA. DRY AIR WILL PUSH THE MONSOON MOISTURE OUT OF CENTRAL NEVADA WEDNESDAY ENDING THE SHOWERS AND THUNDERSTORMS. && .SHORT TERM...TODAY THROUGH TUESDAY. MONSOON MOISTURE CONTINUES TO INTERACT WITH SHORTWAVE ENERGY THIS MORNING...WITH SCATTERED SHOWERS AND THE OCCASIONAL LIGHTNING STRIKE PERSISTING ACROSS NE NEVADA. EXPECT SHOWER ACTIVITY TO CONTINUE TO WANE THROUGH THE MID MORNING HOURS...BUT THUNDERSTORMS WILL QUICKLY REDEVELOP ACROSS PRIMARILY NYE/WHITE PINE COUNTIES BEGINNING AROUND NOON. TODAY...NORTHERN NEVADA...SUNNY AND DRY WITH FEW CLOUDS AND BREEZY WEST WINDS. NOTICEABLY COOLER WITH HIGH TEMPERATURES REDUCED 6-8 DEGREES FROM SUNDAY'S READINGS. TODAY...CENTRAL NEVADA...MID CLOUDS AND ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL QUICKLY REDEVELOP ACROSS NYE/WHITE PINE/SE ELKO AND SE EUREKA COUNTIES...BEGINNING AROUND NOON. THUNDERSTORMS IN THESE ZONES SUNDAY WERE QUITE WET...PRODUCING ROBUST RAIN AMOUNTS UP TO ONE INCH LOCALLY. EXPECT THIS TREND TO CONTINUE THIS AFTERNOON AND EVENING. SW FLOW WILL KEEP STORMS MOVING ALONG TODAY WITH 700 MB WINDS OF 10-15 KTS...BUT CONCERNED ABOUT LOCALLY HEAVY RAINFALL REPEATEDLY TRAINING OVER THE SAME LOCALES...AND OVER SATURATED SOILS IN SOME CASES. ELECTED TO BEGIN A FLASH FLOOD WATCH AT NOON FOR NYE/WHITE PINE COUNTIES. CONFIDENT THAT SOME CONVECTION WILL AFFECT SE ELKO AND SE EUREKA COUNTIES AS WELL...BUT COVERAGE IS IN QUESTION SO WILL LEAVE THOSE ZONES OUT OF THE FLASH FLOOD WATCH FOR NOW. DAY SHIFT WILL BE TASKED WITH MONITORING AREAS NEAR EUREKA AND EAST OF THE RUBY MTNS FOR HEAVY RAINFALL THIS AFTERNOON...AND AN EXPANSION OF THE WATCH AREA MAY BE NECESSARY. TONIGHT...INSTABILITY PERSISTS OVERNIGHT ACROSS CENTRAL NEVADA. IN FACT...NAM/GFS AGREE THAT INSTABILITY WILL ACTUALLY INCREASE OVERNIGHT AS SHORTWAVE APPROACHES FROM CALIFORNIA...AND A SEPERATE LOW PRESSURE AREA DRIFTS NORTH FROM LAS VEGAS. SHOWERS AND THUNDERSTORMS LIKELY TO CONTINUE OVERNIGHT ACROSS NYE/WHITE PINE COUNTIES ON AT LEAST A SCATTERED BASIS...WILL LET THE FLASH FLOOD WATCH CONTINUE OVERNIGHT AS A RESULT. TUESDAY...NORTHERN NEVADA...SUNNY AND PLEASANT WITH SEVERAL MORE DEGREES OF COOLING. HIGH TEMPERATURES NEAR MID-SEPTEMBER NORMALS. TUESDAY...CENTRAL NEVADA...ONE MORE ACTIVE THUNDERSTORM DAY EXPECTED ACROSS THE SE ZONES. SHORTWAVE ENERGY WILL INTERACT WITH REMAINING MOISTURE TO PRODUCE NUMEROUS THUNDERSTORMS ONCE AGAIN ACROSS NYE/WHITE PINE COUNTIES...BUT ALSO AGAIN SE ELKO/SE EUREKA COUNTIES. 00Z GFS FORECASTS CAPE AND BULK SHEAR TO OVERLAP ACROSS PRIMARILY WHITE PINE COUNTY TUESDAY AFTERNOON...SO INCLUDED ENHANCED WORDING FOR GUSTY WINDS/SMALL HAIL. STEERING FLOW COLLAPSES TUESDAY...WITH 700 MB WINDS FALLING TO 0-5 KTS AND CORFIDI VECTORS OF 5 KTS OR LESS. VERY SLOW-MOVING/BACKBUILDING STORMS ARE LIKELY...MUCH OF WHICH WILL OCCUR OVER WET/SATURATED SOILS. FLASH FLOOD WATCH CONTINUES THROUGH TUESDAY EVENING. TURNER .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE IN REASONABLE AGREEMENT THROUGH FRIDAY HOWEVER THE WEEKEND IS VERY MUCH IN QUESTION. TUESDAY NIGHT THROUGH WEDNESDAY. A BROAD LOW PRESSURE SYSTEM WILL BE SAGGING DOWN OVER THE CENTRAL CONUS. THIS WILL ALLOW SOME ADDITIONAL UNSTABLE AIR TO INFILTRATE CENTRAL NEVADA TRIGGERING SOME SHOWERS AND THUNDERSTORMS...PRIMARILY SOUTH OF HIGHWAY 50. GENERAL TEMPERATURE RANGE...HIGHS IN THE MID 70S TO LOWER 80S...LOWS IN THE 40S. WEDNESDAY NIGHT THROUGH FRIDAY. NO PRECIPITATION IS EXPECTED. HIGH PRESSURE WILL REBUILD OVER THE GREAT BASIN. CENTRAL HIGH PRESSURE APPEARS TO GET ORGANIZED OVER SOUTHERN NEVADA BUT MODEL RESOLUTION IS GETTING A LITTLE SKETCHY TOWARDS THE END OF THE WEEK. THE RIDGE AXIS WILL ALIGN DIRECTLY THROUGH NV AND GIVE TEMPERATURES AN UNSEASONABLE BOOST. GENERAL TEMPERATURE RANGE...HIGHS IN THE 80S TO AROUND 90...LOWS IN THE 40S. FRIDAY NIGHT THROUGH SUNDAY. VERY STRONG DIFFERENCES ARE OCCURRING IN MODEL SOLUTIONS. IN PARTICULAR...A GFS MODEL DEPICTION OF A HOLDING RIDGE PATTERN IS OPPOSED TO A RELATIVELY STRONG TROUGH OF LOW PRESSURE DROPPING DOWN FROM CANADA...AS PER THE ECMWF MODEL. WILL ESSENTIALLY HAVE DRY CONDITIONS ALTHOUGH LEANED FORECAST A LITTLE TOWARDS THE TROUGH SCENARIO WHICH WOULD BRING SOME INSTABILITY ACROSS NORTHERN NEVADA. GENERAL TEMPERATURE RANGE...HIGHS IN THE 80S TO AROUND 90...LOWS IN THE MID 40S TO MID 50S. && .AVIATION...THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY MORNING ACROSS CENTRAL NEVADA. VISIBILITY MAY BE REDUCED AT KELY AND KTPH DURING EPISODES OF HEAVY RAIN AND SMALL HAIL. VFR CONDITIONS ARE EXPECTED AT KWMC AND KEKO THROUGH TUESDAY MORNING. && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE EASTERN AND SOUTHERN FWZ THROUGH TUESDAY...WITH THE GREATEST COVERAGE EXPECTED ACROSS FWZ 455 AND 457. ADDITIONAL STORMS MAY AFFECT FAR SOUTHERN FWZ 469...SOUTHERN FWZ 470...AND SE FWZ 454. CONVECTION EXPECTED TO BE WET AND PRODUCE LOCALLY HEAVY RAINFALL. DRY WEATHER ACROSS NORTHERN NEVADA TODAY AND TUESDAY...WTIH DRY WEATHER EXPANDING TO THE ENTIRE FIRE DISTRICT WEDNESDAY AND THURSDAY. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH TUESDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...WHITE PINE COUNTY. && 99/92/92/99
Hazardous weather outlook, Sep 9, 3:25 PM PDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 325 PM PDT SUN SEP 9 2012 NVZ031-033-034-038-039-102300- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- 325 PM PDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH ALONG WITH FREQUENT LIGHTNING WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-037-040-041-102300- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 325 PM PDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH ALONG WITH FREQUENT LIGHTNING WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH ALONG WITH FREQUENT LIGHTNING WILL CONTINUE MONDAY AND TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. DRY WEATHER WILL PREVAIL WEDNESDAY THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:22 PM PDT | Special Weather Statement | LKN | Eureka | 38 min |
| Sep 10, 1:08 PM PDT | Special Weather Statement | LKN | 22 min | |
| Sep 10, 1:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 10, 2:00 PM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 10, 2:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Sep 10, 2:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 10, 3:10 PM PDT | Special Weather Statement | LKN | White Pine | 20 min |
| Sep 10, 3:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Sep 10, 3:32 PM PDT | Special Weather Statement | LKN | White Pine | 28 min |
| Sep 10, 3:45 PM PDT | Areal Flood Advisory | LKN | Nye | 82 min |
| Sep 10, 4:09 PM PDT | Special Weather Statement | LKN | White Pine | 51 min |
| Sep 10, 4:54 PM PDT | Special Weather Statement | LKN | White Pine | 51 min |
Nearby
Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.